Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 17, 2018, 11:52 PM EDT for Middlesex County, New Jersey. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 11:52 PM EDT (03:52 UTC)
- Expired
- Aug 18, 2018, 12:15 AM EDT
- In force
- 23 min
- Issued by
- NWS Philadelphia/Mount Holly
County Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WWUS81 KPHI 180352
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1152 PM EDT FRI AUG 17 2018
NJZ010-012-180415-
Somerset-Middlesex-
1152 PM EDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET AND
NORTHEASTERN MIDDLESEX COUNTIES...
At 1152 PM EDT, a strong thunderstorm was located over New Brunswick,
moving east at 35 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, East Brunswick,
Sayreville, Carteret, Middlesex, Bound Brook, Colonia, North
Brunswick Township, Society Hill, Woodbridge, South Plainfield, South
River, Highland Park, Metuchen, Dunellen, Milltown and South Bound
Brook.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
4046 7427 4044 7447 4056 7455 4060 7445
4061 7431 4059 7429 4060 7426 4059 7420
TIME...MOT...LOC 0352Z 248DEG 30KT 4051 7442
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 17, 9:41 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 17, 9:41 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 941 PM EDT Fri Aug 17 2018 .SYNOPSIS... A cold front will move into the region on Saturday, stalling just south of our area Saturday night. Several waves of low pressure will move along the stalled boundary through the weekend and into early next week. The stalled front will lift northward as a warm front on Tuesday, followed by a cold front on Wednesday. High pressure will build in from the west from Thursday through the end of the week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... We have cancelled the Severe Thunderstorm Watch for the area. Much of the remaining thunderstorms activity, which is mostly away from the previous Watch, is rapidly diminishing and moving NE. Scattered activity will continue for a few more hours N/E and more isolated activity back into NE PA as well. Clouds and temperature grids have been adjusted in line with the latest observations && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... Cold front slowly sinks south through the day before stalling late in the day. It may be weakening as it progresses through our region, but still should provide a focus for additional shower and thunderstorm development. Precipitable water values, even behind the front, remain well above normal, so we will continue to see a threat of heavy downpours. Although, like today, storm motions should be near 20 mph, which sill somewhat limit the flooding threat. The flood threat is also dependent on how much rain the region sees through this evening. As for the risk of severe storms, instability looks to be quite limited tomorrow, thanks in part to persistent cloud cover and storms starting early in the day. This, plus the fact that 0-6km bulk shear values remain modest, around 20 kt, means that the risk of severe storms should be low on Saturday. Not surprisingly, temperatures will be highly dependent on the evolution of the front. Have gone with a blend of short term guidance, keeping temperatures around 90 for the Coastal Plains and 80s and 70s further north and west. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Saturday night through Monday...The cold fronts forward progress starts to slow down by Saturday night and the front will stall over or just south of our area. For now, the guidance keeps the front just south of the region but there is potential for it to wobble a bit as it remains nearby through Monday. Several waves of low pressure will travel along the stalled boundary on Sunday and Monday. This will keep us in a now very familiar and unsettled pattern to end the weekend and start the week. A chance for showers and thunderstorms will exist through Monday, with the potential for heavy rainfall to occur as PWATs remain around 2 inches on Sunday. Expect PWATs to decrease some for Monday, down to around 1.25-1.50 inches as some drier air pushes down from the north in response to high pressure building across New England. Conditions across the region remain fairly wet as we have not had very many days where significant drying can occur. So this will once again mean that there will be the potential for flooding across our already saturated region. An upper trough will dig down and move through the region late Sunday through Monday. Some cooler air will be brought southward and that should help to keep Sunday cooler than it has been of late. However, it is short lived as the airmass will start to modify and warm for Monday. Highs in the upper 70s to low 80s on Sunday, some mid 80s possible in southern Delaware due to the proximity to the stalled boundary. Generally expect highs in the lower 80s for Monday. Tuesday through Wednesday...An area of low pressure will start to organize over the Midwestern states and track towards the Great Lakes region early in the week. As this low makes its move towards upstate New York/eastern Canada, it will start to push the stalled boundary to the north as a warm front. There is not a lot of instability on Tuesday as the front moves through. However, PWATs remain high and the lift from the front may be just enough to allow for some convection to develop. Will continue to mention a slight chance for thunder through Tuesday. The low continues to pull northward into eastern Canada and as it moves along, it will drag a cold front towards and then through our region on Wednesday. A secondary front may push through the region later on Wednesday. The bulk of the moisture looks to be tied to the primary cold front so not expecting much precipitation to occur with the second frontal passage. Thursday and Friday...High pressure will start to push eastward and into our area on Thursday. Expect conditions to dry out for the end of the week. However, the only fly in the ointment is the location of the front that moved through the area on Wednesday. Guidance shows the boundary stalling offshore which could keep the chance for some showers mainly across our southern and coastal areas. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Prevailing VFR. Temporary MVFR and even localized IFR if any of the lingering showers and isolated thunderstorms affect a TAF site. Outside of thunderstorms, expect southerly and southwesterly winds around 10 KT. Tomorrow...Mostly VFR. Scattered showers and thunderstorms are possible through out the day, though the period of highest risk should be in the afternoon. If any showers or storms directly affect a TAF site, MVFR or even brief IFR conditions will be possible. Winds should be southwesterly and westerly around 10 KT until a cold front arrives later in the day. North of this front, winds could shift to northwesterly, but should remain near 10 KT. Outlook... Saturday night through Monday...Chance for showers and thunderstorms with MVFR/IFR conditions possible. Light winds through the overnight periods with northeast around 5 to 10 knots through Sunday and Monday. Gusts up to 20 knots possible on Sunday. Tuesday...Chance for showers and isolated thunderstorms with MVFR/IFR conditions possible. East to southeast winds around 5 to 10 knots. Wednesday...Chance for showers and thunderstorms with MVFR/IFR conditions possible. West to southwest winds around 5 to 10 knots with gusts up to 20 knots possible. && .MARINE... Seas should stay below 5 feet on all waters through tomorrow. A brief period of wind gusts around 25 KT is possible, even away from showers and thunderstorms through 1 AM. Some thunderstorms overnight may be capable of mixing down the stronger winds and producing winds above 34 KT. Outlook... Saturday night through Sunday...Seas and winds will increase as a boundary remains stalled south of the area waters. Winds may gust near 25 knots Sunday afternoon. Seas will rise to near 5 feet by mid morning on Sunday. A Small Craft Advisory may be needed. Additionally, a chance for showers and thunderstorms will produce locally higher winds and waves. Monday...Seas are expected to subside early and remain below 5 feet through Monday. Winds will remain below Small Craft Advisory criteria. Tuesday through Wednesday...Conditions expected to remain below Small Craft Advisory Criteria. Winds may gust around 20 knots through the afternoons on each day. Rip Currents... A low risk for the formation of dangerous rip currents is expected to continue through tomorrow. However, lightning will be a concern through the day as well. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Johnson/O'Hara Short Term...Johnson Long Term...Meola Aviation...Johnson/Meola Marine...Johnson/Meola
Hazardous weather outlook, Aug 17, 9:43 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 943 PM EDT Fri Aug 17 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-190145- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 943 PM EDT Fri Aug 17 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. | .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time ANZ430-431-450>455-190145- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 943 PM EDT Fri Aug 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time
In the hours before
Local storm report, Aug 17, 11:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1111 PM EDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG PERRY TWP 40.51N 75.94W
08/17/2018 BERKS PA SOCIAL MEDIA
SEVERAL REPORTS OF TREES DOWN IN PERRY TWP...INCLUDING
NEAR SCHAPPELL ROAD AND MERKEL LANE AND ON GRANDVIEW
ROAD.
&&
EVENT NUMBER PHI1801390
CMSLocal storm report, Aug 17, 11:14 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1114 PM EDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG EASTON 40.69N 75.22W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
TREE AND WIRES DOWN IN EASTON. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER PHI1801391
CMSSpecial weather statement, Aug 17, 11:25 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1125 PM EDT FRI AUG 17 2018
NJZ008-010-180400-
Morris-Somerset-
1125 PM EDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORRIS AND NORTHERN
SOMERSET COUNTIES...
At 1125 PM EDT, a strong thunderstorm was located over Bridgewater,
or near Somerville, moving northeast at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Morristown, Somerville, Bridgewater, Madison, Middlesex, Florham
Park, East Hanover, Bound Brook, Chatham, Fairfield, Peapack And
Gladstone, Far Hills, Martinsville, Millington, Basking Ridge, North
Plainfield, Bernardsville, Raritan, Watchung and Hanover Township.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4087 7433 4082 7434 4079 7437 4074 7437
4067 7446 4066 7445 4066 7440 4063 7442
4059 7448 4054 7468 4061 7472 4062 7471
4064 7473 4067 7472 4091 7427 4090 7427
TIME...MOT...LOC 0325Z 243DEG 34KT 4063 7463
MPSLocal storm report, Aug 17, 11:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 PM EDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG TILDEN TWP 40.53N 76.04W
08/17/2018 BERKS PA SOCIAL MEDIA
SEVERAL REPORTS OF DOWNED TREES AND MALFUNCTIONING
TRAFFIC LIGHTS IN TILDEN TWP. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1801392
CMSLocal storm report, Aug 17, 11:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1138 PM EDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BATH 40.73N 75.39W
08/17/2018 NORTHAMPTON PA TRAINED SPOTTER
TWO TREES DOWNED.
0600 PM TSTM WND GST BATH 40.73N 75.39W
08/17/2018 M62 MPH NORTHAMPTON PA TRAINED SPOTTER
0600 PM TSTM WND DMG MOORE TWP 40.78N 75.43W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
SEVERAL REPORTS OF DOWNED TREES AND POWER LINES IN
MOORE TWP...ALLEN TWP...AND CHAPMAN. TIME ESTIMATED FROM
RADAR.
0603 PM TSTM WND DMG ROSS COMMON 40.87N 75.30W
08/17/2018 MONROE PA DEPT OF HIGHWAYS
TREES DOWNED IN WIRES. TIME ESTIMATED FROM RADAR.
0603 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
08/17/2018 NORTHAMPTON PA TRAINED SPOTTER
MULTIPLE REPORTS OF TREES AND WIRES DOWN IN BUSHKILL
TOWNSHIP
0611 PM TSTM WND DMG 1 ESE ROSS COMMON 40.86N 75.29W
08/17/2018 NORTHAMPTON PA DEPT OF HIGHWAYS
DOWNED UTILITY ON BROADWAY STREET BETWEEN THE MONROE
COUNTY LINE AND ROUTE 33 NORTH. ALL LANES CLOSED. TIME
ESTIMATED FROM RADAR.
0618 PM TSTM WND DMG 1 WNW HARMONY 40.75N 75.15W
08/17/2018 WARREN NJ SOCIAL MEDIA
SEVERAL REPORTS OF TREE DAMAGE NEAR AND NORTHWEST OF
HARMONY NEAR THE DELAWARE RIVER. TIME ESTIMATED FROM
RADAR.
0630 PM TSTM WND DMG UPPER MOUNT BETHEL TWP 40.90N 75.17W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
SEVERAL TREES DOWN IN UPPER MOUNT BETHEL TWP AND EAST
BANGOR. TIME ESTIMATED FROM RADAR.
0634 PM TSTM WND DMG BELVIDERE 40.83N 75.07W
08/17/2018 WARREN NJ SOCIAL MEDIA
REPORTS OF A FEW TREES AND LARGE BRANCHES DOWN IN
BELVIDERE. TIME ESTIMATED FROM RADAR.
0645 PM TSTM WND DMG 1 S NORTH HEIDELBERG 40.38N 76.14W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN - SNYDER DR. AND QUARRY RD.
0649 PM TSTM WND DMG 1 SSW BERNVILLE 40.42N 76.12W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN ON CHRISTMAS VILLAGE ROAD NEAR FAIRWAY DRIVE.
TIME ESTIMATED FROM RADAR.
0649 PM TSTM WND DMG TILDEN TWP 40.53N 76.04W
08/17/2018 BERKS PA SOCIAL MEDIA
SEVERAL REPORTS OF DOWNED TREES AND MALFUNCTIONING
TRAFFIC LIGHTS IN TILDEN TWP. TIME ESTIMATED FROM RADAR.
0650 PM TSTM WND DMG SHILLINGTON 40.30N 75.97W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN BLOCKING TRAFFIC. TIME ESTIMATED FROM RADAR.
0652 PM TSTM WND DMG SPRING TWP 40.30N 76.03W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE FELL ONTO HOUSE - JEFFERSON ST.
0657 PM TSTM WND DMG PERRY TWP 40.51N 75.94W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN - BELLEVUE AVE.
0657 PM TSTM WND DMG PERRY TWP 40.51N 75.94W
08/17/2018 BERKS PA SOCIAL MEDIA
SEVERAL REPORTS OF TREES DOWN IN PERRY TWP...INCLUDING
NEAR SCHAPPELL ROAD AND MERKEL LANE AND ON GRANDVIEW
ROAD.
0659 PM TSTM WND DMG 1 SSW RIVER VIEW PARK 40.39N 75.97W
08/17/2018 BERKS PA SOCIAL MEDIA
DOWNED TREE AT INTERSECTION OF ARNOLD ROAD AND LEISCZS
BRIDGE ROAD.
0702 PM TSTM WND DMG ALSACE TWP 40.39N 75.86W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN OLEY RD.
0712 PM TSTM WND DMG REXTOWN 40.75N 75.65W
08/17/2018 LEHIGH PA FIRE DEPT/RESCUE
TREE DOWN ON EAST GRANT STREET IN WASHINGTON TWP,
FORCING THE TEMPORARY CLOSURE OF THE ROAD. TIME
ESTIMATED FROM RADAR.
0722 PM TSTM WND DMG 1 WNW HEREFORD 40.45N 75.57W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN AT SEISHOLTZVILLE ROAD AND CHICKADEE LANE.
0737 PM TSTM WND DMG 1 SSE KIRCHBERG 40.58N 75.31W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
REPORT OF TREES DOWN IN LOWER SAUCON TWP. TIME
ESTIMATED FROM RADAR.
0742 PM TSTM WND DMG 1 WNW BROOKVIEW 40.35N 75.67W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN AT SAWMILL ROAD AND HAUSEMAN ROAD IN
COLEBROOKDALE TWP. TIME ESTIMATED FROM RADAR.
0750 PM TSTM WND DMG EASTON 40.69N 75.22W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
TREE AND WIRES DOWN IN EASTON. TIME ESTIMATED FROM
RADAR.
0802 PM FLOOD 1 SSE BERKLEY 40.42N 75.93W
08/17/2018 BERKS PA SOCIAL MEDIA
LEESPORT AVENUE FLOODED.
0807 PM TSTM WND DMG 1 NE BELVIDERE 40.84N 75.06W
08/17/2018 WARREN NJ SOCIAL MEDIA
DOWNED TREE NEAR INTERSECTION OF RT. 46 AND MANUNKA
CHUNK RD. TIME ESTIMATED FROM RADAR.
0817 PM TSTM WND DMG 1 NE PENWELL 40.79N 74.90W
08/17/2018 WARREN NJ SOCIAL MEDIA
TREE DOWN NEAR INTERSECTION OF RT 57 AND WATTERS RD.
TIME ESTIMATED FROM RADAR.
0819 PM TSTM WND DMG 1 NE BEATTYESTOWN 40.83N 74.84W
08/17/2018 WARREN NJ SOCIAL MEDIA
DOWNED TREE NEAR INTERSECTION OF ALLEN ROAD AND
SUNNYVIEW AVENUE IN MANSFIELD TWP. ANOTHER DOWNED TREE
AT ROUTE 57 NEAR WATTERS ROAD. TIME ESTIMATED FROM
RADAR.
0819 PM TSTM WND DMG WASHINGTON 40.76N 74.98W
08/17/2018 WARREN NJ SOCIAL MEDIA
SEVERAL REPORTS OF LARGE TREES DOWN IN WASHINGTON
TWP...INCLUDING ON BRASS CASTLE ROAD AND ON BARTELY
ROAD. TIME ESTIMATED FROM RADAR.
0823 PM TSTM WND DMG HAMPTON JUNCTION 40.71N 74.95W
08/17/2018 HUNTERDON NJ SOCIAL MEDIA
TREES DOWN ONTO WIRES. WIRES DOWNED.
0835 PM TSTM WND GST LEBANON 40.64N 74.84W
08/17/2018 E65 MPH HUNTERDON NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1801363 PHI1801364 PHI1801383 PHI1801367 PHI1801371
PHI1801380 PHI1801376 PHI1801381 PHI1801382 PHI1801370 PHI1801384
PHI1801392 PHI1801366 PHI1801365 PHI1801369 PHI1801390 PHI1801389
PHI1801368 PHI1801375 PHI1801387 PHI1801379 PHI1801385 PHI1801391
PHI1801386 PHI1801388 PHI1801374 PHI1801377 PHI1801378 PHI1801372
PHI1801373
CMSSpecial weather statement, Aug 17, 11:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1152 PM EDT FRI AUG 17 2018
NJZ010-012-180415-
Somerset-Middlesex-
1152 PM EDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET AND
NORTHEASTERN MIDDLESEX COUNTIES...
At 1152 PM EDT, a strong thunderstorm was located over New Brunswick,
moving east at 35 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, East Brunswick,
Sayreville, Carteret, Middlesex, Bound Brook, Colonia, North
Brunswick Township, Society Hill, Woodbridge, South Plainfield, South
River, Highland Park, Metuchen, Dunellen, Milltown and South Bound
Brook.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
4046 7427 4044 7447 4056 7455 4060 7445
4061 7431 4059 7429 4060 7426 4059 7420
TIME...MOT...LOC 0352Z 248DEG 30KT 4051 7442
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:17 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 43 min |
| Aug 17, 8:47 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex | 43 min |
| Aug 17, 8:48 PM EDT | Special Weather Statement | PHI | Sussex | 27 min |
| Aug 17, 9:26 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 34 min |
| Aug 17, 10:59 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset, Warren | 75 min |
| Aug 17, 11:25 PM EDT | Special Weather Statement | PHI | Somerset | 35 min |
| Aug 17, 11:30 PM EDT | Flash Flood Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 4 hr |
| Aug 17, 11:41 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 34 min |
| Aug 18, 12:56 AM EDT | Areal Flood Advisory | PHI | Gloucester, Salem | 4 hr |
| Aug 18, 2:37 AM EDT | Special Weather Statement | PHI | Ocean | 23 min |
| Aug 18, 2:38 AM EDT | Special Marine Warning | PHI | 52 min | |
| Aug 18, 2:41 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 34 min |
| Aug 18, 2:46 AM EDT | Severe Thunderstorm Warning | PHI | Ocean | 14 min |
| Aug 18, 3:15 AM EDT | Special Marine Warning | PHI | 30 min | |
| Aug 18, 3:16 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 20 hr |
| Aug 18, 3:34 PM EDT | Special Weather Statement | PHI | Sussex | 41 min |
| Aug 18, 3:40 PM EDT | Small Craft Advisory | PHI | 45 hr | |
| Aug 18, 4:14 PM EDT | Special Weather Statement | PHI | Sussex | 46 min |
| Aug 18, 4:33 PM EDT | Special Weather Statement | PHI | Gloucester | 42 min |
| Aug 18, 5:16 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 44 min |
| Aug 18, 5:44 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 98 min |
| Aug 18, 5:55 PM EDT | Special Weather Statement | PHI | Burlington | 35 min |
| Aug 18, 6:17 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 43 min |
| Aug 18, 6:31 PM EDT | Special Marine Warning | PHI | 119 min | |
| Aug 18, 6:44 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 29 min |
| Aug 17, 8:04 PM EDT | Special Weather Statement | PHI | Monroe | 41 min |
| Aug 17, 8:54 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 36 min |
| Aug 18, 3:20 PM EDT | Special Weather Statement | PHI | Chester | 40 min |
| Aug 18, 4:54 PM EDT | Special Weather Statement | PHI | Philadelphia | 21 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.